Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 14, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 19, 2011, 8:35 PM CDT for Clark County, Edwards County, Ford County, Kansas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2011, 8:35 PM CDT (01:35 UTC)
- Expired
- May 19, 2011, 9:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clark County, KS, Edwards County, KS, Ford County, KS
The radar
The Dodge City radar (KDDC), 17 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 8:45 PM CDT | HAIL 1 | 3 Wnw Ford, KS | THE HAIL SIZE WAS ANYWHERE FROM PEA TO QUARTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 1:43 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.6 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 2853 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
200
WUUS53 KDDC 200135
SVRDDC
KSC025-047-057-200215-
/O.NEW.KDDC.SV.W.0014.110520T0135Z-110520T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
835 PM CDT THU MAY 19 2011
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL CLARK COUNTY IN SOUTHWEST KANSAS...
WEST CENTRAL EDWARDS COUNTY IN SOUTH CENTRAL KANSAS...
EASTERN FORD COUNTY IN SOUTHWEST KANSAS...
* UNTIL 915 PM CDT
* AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BLOOM...AND MOVING NORTH AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
BLOOM...
FORD...
FT. DODGE...
WRIGHT...
SPEARVILLE...
MAINLY RURAL AREAS OF EASTERN FORD...NORTHERN CLARK AND WESTERN
EDWARDS COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3741 9999 3791 9991 3791 9986 3785 9950
3737 9977
TIME...MOT...LOC 0135Z 192DEG 51KT 3750 9985
WIND...HAIL 60MPH 1.00IN
$$
WAH2 follow-up statements
637
WWUS53 KDDC 200157
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
857 PM CDT THU MAY 19 2011
KSC025-200207-
/O.CAN.KDDC.SV.W.0014.000000T0000Z-110520T0215Z/
CLARK KS-
857 PM CDT THU MAY 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CLARK COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3762 9963 3768 9994 3791 9991 3791 9986
3785 9950
TIME...MOT...LOC 0157Z 192DEG 51KT 3781 9977
$$
KSC047-057-200215-
/O.CON.KDDC.SV.W.0014.000000T0000Z-110520T0215Z/
EDWARDS KS-FORD KS-
857 PM CDT THU MAY 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
FORD AND WEST CENTRAL EDWARDS COUNTIES UNTIL 915 PM CDT...
AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES SOUTH OF SPEARVILLE...AND MOVING NORTH AT
50 MPH.
LOCATIONS IMPACTED INCLUDE...
WRIGHT...
SPEARVILLE...
MAINLY RURAL AREAS OF NORTHEASTERN FORD AND WESTERN EDWARDS
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3762 9963 3768 9994 3791 9991 3791 9986
3785 9950
TIME...MOT...LOC 0157Z 192DEG 51KT 3781 9977
WIND...HAIL <50MPH 1.00IN
$$
WAH422
WWUS53 KDDC 200212
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
912 PM CDT THU MAY 19 2011
KSC047-057-200220-
/O.EXP.KDDC.SV.W.0014.000000T0000Z-110520T0215Z/
EDWARDS KS-FORD KS-
912 PM CDT THU MAY 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FORD AND WEST
CENTRAL EDWARDS COUNTIES WILL EXPIRE AT 915 PM CDT/815 PM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 4AM CDT
LAT...LON 3762 9963 3768 9994 3791 9991 3791 9986
3785 9950
TIME...MOT...LOC 0210Z 192DEG 51KT 3799 9972
$$
WAHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:41 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, May 19, 3:41 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 341 PM CDT THU MAY 19 2011 .DISCUSSION... DAYS 1-2... SEVERE WEATHER THIS THROUGH THIS AFTERNOON AND EVENING AND AGAIN ON FRIDAY ARE THE MAIN FORECAST CONCERNS. THE UPPER LEVEL ANALYSIS FROM THIS MORNING SHOWED A CLOSED LOW AT 500 MB ALONG THE COLORADO/UTAH BORDER. A 90 KNOT UPPER LEVEL JET WAS ROUNDING THE BASE OF THE LOW AND NOSING UP INTO EASTERN COLORADO. THE ANALYSIS ALSO SHOWED A WEAK SHORTWAVE TROUGH OVER JUST SOUTHWEST OF EL PASO TX AND WATER VAPOR IMAGERY SHOWS THIS FEATURE LIFTING UP TOWARD THE CENTRAL PLAINS AS EVIDENT IN THE MID LEVEL CLOUDS FORMING OVER WESTERN KANSAS. AT THE SURFACE A POORLY DEFINED SURFACE LOW WAS OVER FAR SOUTHEAST COLORADO WITH A WARM FRONT ARCING AWAY FROM THE LOW ACROSS WEST CENTRAL AND INTO CENTRAL KANSAS. A POORLY DEFINED DRYLINE WAS OVER PARTS OF SOUTH CENTRAL KANSAS FROM AROUND LARNED TO NEAR COLDWATER. STRONG TO SEVERE STORMS DEVELOPED OVER THE PAST HOUR OR SO OVER WESTERN OKLAHOMA AND WERE DEVELOPING NORTH TOWARD SOUTH CENTRAL KANSAS. OTHER WEAKER SHOWERS AND THUNDERSTORMS WERE DEVELOPING ALONG AND NORTH OF THE WARM FRONT. THROUGH THE LATE AFTERNOON HOURS THE BEST CHANCE FOR THUNDERSTORMS WILL BE ALONG THE DRYLINE WITH ADDITIONAL STORMS CONTINUING TO DEVELOP ALONG THE WARM FRONT. EXPECT THAT THE MAIN THREAT FROM THE STORMS ALONG THE DRYLINE WILL BE LARGE HAIL. A TORNADO IS NOT OUT OF THE QUESTION BUT THE GREATER THREAT FOR THAT WILL LIKELY BE ALONG THE WARM FRONT AROUND AND NORTH OF HIGHWAY 96. THE 12Z MODELS HAVE BEEN SUGGESTING THAT THE DRYLINE WILL BE RETREATING WESTWARD TOWARD DODGE CITY THROUGH THE LATE AFTERNOON HOURS. SURFACE OBS OVER NORTHWEST OKLAHOMA DO SHOW SOME BACKING OF THE LOW LEVEL WINDS OVER THE PAST HOUR. THERE COULD BE SOME THUNDERSTORM DEVELOP ALONG THE DRYLINE AS IT MOVES WEST BUT DO NOT SEE VERY WIDESPREAD STORMS. THERE WILL BE A SMALL CHANCE FOR STORMS OUT ALONG THE COLORADO BORDER THROUGH THE LATE AFTERNOON HOURS BUT THESE SHOULD DIE OUT FAIRLY QUICKLY WITH SUNSET. CHANCES FOR THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS ESPECIALLY IN THE EAST AS A LOW LEVEL JET IS FORECAST TO PICK UP OVER THE EASTERN COUNTIES. THE RUC MODEL SHOWS THIS DEVELOPING AND ALSO SHOWS IT PROPAGATING EAST OUT OF THE AREA LATER IN THE EVENING SO THUNDERSTORM CHANCES SHOULD DIMINISH SIGNIFICANTLY BY THEN. ON FRIDAY THE GFS SHOWS THE UPPER LOW LIFTING INTO WYOMING WHILE A FAIRLY SIGNIFICANT SHORTWAVE TROUGH ROTATES OUT ACROSS COLORADO AND NEW MEXICO INTO WESTERN KANSAS AND OKLAHOMA. THE DRYLINE IS FORECAST TO BE NEAR A LINE FROM HAYS/WAKEENEY THROUGH COLDWATER. THUNDERSTORMS COULD BE DEVELOPING BY EARLY TO MID AFTERNOON ALONG THE DRYLINE AS THE SHORTWAVE APPROACHES. BASED ON THE TIMING OF THE GFS MOST OF THE STORMS COULD BE MOVING EAST OF THE AREA BY 00Z SATURDAY. ON SATURDAY THE UPPER LOW CONTINUES MOVING INTO THE NORTHERN PLAINS WHILE WESTERLY FLOW SETS UP OVER THE CENTRAL HIGH PLAINS. THERE COULD BE ENOUGH MID LEVEL INSTABILITY FOR SOME AFTERNOON SHOWERS AND POSSIBLE THUNDERSTORMS. NOT ALL OF THE MODELS ARE ON BOARD WITH THIS AND MODEL SOUNDINGS SHOW SOME CONVECTIVE INHIBITION WHICH COULD KEEP THINGS CAPPED. WILL KEEP THE SATURDAY FORECAST DRY FOR NOW. DAYS 3-7... LITTLE SIGNIFICANT CHANGE WAS MADE TO THE MEDIUM RANGE FORECAST. A PROGRESSIVE PATTERN ALOFT WILL PERSIST HEADING THROUGH THE WEEKEND FROM SUNDAY THROUGH TUESDAY, FOLLOWED BY A GOOD LIKELIHOOD OF A SIGNIFICANT COOLDOWN HEADING INTO MID WEEK. AN UPPER CLOSED LOW CENTER WILL MAKE A SLOW TRANSITION THROUGH THE NORTHERN PLAINS FROM LATE SATURDAY THROUGH SUNDAY. THIS PATTERN SUPPORTS STRONG LOW LEVEL WARM ADVECTION, WITH A GOOD LIKELIHOOD OF AN INSTABILITY/MOIST AXIS TO THE EAST OF THE FORECAST AREA. THEREFORE SUNDAY WILL PROBABLY BE CHARACTERIZED AS A WARM AND DRY DAY ACROSS MOST OF SOUTHWEST AND CENTRAL KANSAS, WITH AT BEST PERHAPS A SLIGHT CHANCE OF LATE AFTERNOON DIURNAL CONVECTION IN THE SOUTH CENTRAL COUNTIES. THE MODELS BEGIN TO DEVELOP A BIT MORE LOW AND MID LEVEL BAROCLINICITY BY MONDAY AS A LARGE TROUGH STARTS TO APPROACH FROM THE WEST WITH STILL MODERATE MID LEVEL AIR TEMPERATURES WHICH DO NOT SUPPORT GOOD CAPPING ALOFT. BY WEDNESDAY THE BRUNT OF THE UPPER COLD POOL MOVES ACROSS THE AREA WHICH WILL REINFORCE THE SURFACE COLD FRONT WHICH SHOULD MOVE THROUGH MONDAY NIGHT OR TUESDAY, DROPPING HIGHS FROM THE 80S INTO THE 70S OR EVEN 60S (EXTREME GFS ENSEMBLE GUIDANCE IS INDICATING SOME MEMBERS AS COLD AS MID 50S FOR HIGHS). WE HAVE MAXIMIZED PROBABILITIES FOR PRECIPITATION LATE MONDAY AND LATE TUESDAY. && .AVIATION... A DRY LINE ADVANCING EASTWARD THIS AFTERNOON WILL HELP KEEP VFR CONDITIONS AT GCK AND DDC, WHILE LOW LEVEL STRATUS MAY COME AND GO AT TIMES JUST NORTH OF THE WARM FRONT NEAR HYS. AS THE EVENING WEARS ON, AN INCREASING PROBABILITY EXISTS FOR WIDESPREAD ORGANIZED CONVECTION, DEPENDING ON WHERE THE DRYLINE RETREATS TO AND THE RESULTING STORM MODE(S). SOME PREVAILING AND TEMP GROUPS FOR DEEP CONVECTION HAVE BEEN ADDED TO THE EASTERN TERMINALS FOR THIS EVENING. && .FIRE WEATHER... RED FLAG CRITERIA IS BEING MET AT A FEW SITES OVER FAR SOUTHWEST KANSAS AS RELATIVE HUMIDITY LEVELS ARE STARTING TO DROP TO 15 PERCENT THIS AFTERNOON. SOME UNCERTAINTY AS TO HOW FAR NORTH AND EAST THE DRY WINDY CONDITIONS WILL MAKE IT BEFORE THIS EVENING BUT SEVERAL OF THE OTHER STATIONS IN THE CURRENT RED FLAG WARNING ARE GETTING CLOSE TO CRITERIA SO PLAN ON LEAVING THE WARNING AS IS. && .PRELIMINARY POINT TEMPS/POPS... DDC 82 56 83 53 / 20 30 10 10 GCK 80 49 80 48 / 20 10 10 0 EHA 80 49 78 49 / 10 10 0 0 LBL 82 51 82 47 / 10 10 10 0 HYS 78 56 79 54 / 50 50 40 30 P28 82 66 82 58 / 40 50 40 40 && .DDC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR KSZ061>063-074>078-084>088. && FN02/33/33
Hazardous weather outlook, May 19, 4:10 AM CDT, 16 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 410 AM CDT THU MAY 19 2011 KSZ030-031-043>046-061>066-074>081-084>090-200915- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 410 AM CDT THU MAY 19 2011 /310 AM MDT THU MAY 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING GENERALLY EAST OF A LINE FROM WAKEENEY TO ASHLAND. A FEW OF THESE STORMS COULD BECOME SEVERE CAPABLE OF PRODUCING GOLF BALL TO BASEBALL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. A FEW ISOLATED TORNADOES ARE POSSIBLE AS WELL. STRONG SOUTH TO SOUTHWEST WINDS, WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL FAVOR THE RAPID GROWTH OF WILDFIRES WEST OF A LINE FROM FRIEND TO ASHLAND. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS CAN BE EXPECTED AGAIN FRIDAY MAINLY EAST OF HIGHWAY 283. SOME OF THESE THUNDERSTORMS MAY BE CAPABLE OF PRODUCING HAIL LARGER THAN THE SIZE OF GOLF BALLS AND DAMAGING WINDS. THUNDERSTORMS ARE POSSIBLE AGAIN FROM SUNDAY AFTERNOON THROUGH TUESDAY AS A COLD FRONT MOVES INTO KANSAS AND A VIGOROUS UPPER LEVEL TROUGH APPROACHES THE CENTRAL PLAINS. SOME OF THESE THUNDERSTORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...MAINLY EAST OF A WAKEENEY TO ASHLAND LINE. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 32
In the hours before
Special weather statement, May 19, 6:07 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 607 PM CDT THU MAY 19 2011 KSZ064-065-078>080-200000- EDWARDS-FORD-HODGEMAN-KIOWA-PAWNEE- 607 PM CDT THU MAY 19 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FORD...NORTHWESTERN KIOWA...SOUTHEASTERN HODGEMAN...SOUTHERN PAWNEE AND WESTERN EDWARDS COUNTIES... AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FORD...MOVING NORTH AT 55 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN EASTERN FORD...NORTHWESTERN KIOWA...SOUTHEASTERN HODGEMAN...SOUTHERN PAWNEE AND WESTERN EDWARDS COUNTIES...INCLUDING THE CITIES OF FORD...WINDHORST...SPEARVILLE AND BELLEFONT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3813 9984 3802 9931 3752 9966 3760 9993 TIME...MOT...LOC 2307Z 198DEG 49KT 3770 9974 WAH
Local storm report, May 19, 6:34 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
634 PM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL 2 S SPEARVILLE 37.82N 99.75W
05/19/2011 E0.75 INCH FORD KS PUBLIC
&&
GERARDLocal storm report, May 19, 7:20 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
720 PM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 4 WSW DODGE CITY 37.73N 100.07W
05/19/2011 E0.88 INCH FORD KS TRAINED SPOTTER
&&
GERARDLocal storm report, May 19, 7:28 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
728 PM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND GST 2 N DODGE CITY 37.79N 100.01W
05/19/2011 E60.00 MPH FORD KS TRAINED SPOTTER
SMALL TREE BRANCH BLOWN DOWN.
&&
GERARDSpecial weather statement, May 19, 8:24 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 824 PM CDT THU MAY 19 2011 KSZ030-031-200215- ELLIS-TREGO- 824 PM CDT THU MAY 19 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TREGO AND NORTHWESTERN ELLIS COUNTIES... AT 819 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CEDAR BLUFF...MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL IS POSSIBLE WITH THIS STORM. LAT...LON 3912 9988 3912 9942 3877 9962 3880 9991 TIME...MOT...LOC 0124Z 208DEG 48KT 3890 9973 RUSSELL
Local storm report, May 19, 8:26 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
826 PM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 7 E JETMORE 38.08N 99.76W
05/19/2011 E1.00 INCH HODGEMAN KS PUBLIC
&&
UMSCHEIDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:17 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 43 min |
| May 19, 7:39 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 51 min |
| May 19, 8:10 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness, Pawnee, Rush | 50 min |
| May 19, 8:24 PM CDT | Special Weather Statement | DDC | Trego | 51 min |
| May 19, 8:44 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman | 46 min |
| May 19, 8:48 PM CDT | Tornado Warning | DDC | Ellis, Rush | 27 min |
| May 19, 9:07 PM CDT | Special Weather Statement | DDC | Gray | 38 min |
| May 19, 9:15 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Pawnee, Rush | 45 min |
| May 19, 9:27 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray | 48 min |
| May 19, 9:58 PM CDT | Areal Flood Warning | DDC | Rush | 6 hr |
| May 19, 10:05 PM CDT | Special Weather Statement | DDC | Hodgeman | 40 min |
| May 19, 10:33 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Rush | 42 min |
| May 19, 11:04 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Rush | 26 min |
| May 20, 3:27 AM CDT | Special Weather Statement | DDC | Pawnee | 33 min |
| May 20, 5:37 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 38 min |
| May 20, 6:50 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 40 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.